Rituximab infusion: Hi everyone, just wondering if it... - NRAS

NRAS

29,629 members35,423 posts

Rituximab infusion

285641
285641

Hi everyone, just wondering if it's normal to have dizziness after the rituximab infusions ? I was fine first time round last year but this second lot has knocked me for six, the first bout I just had really bad flushing that cleared the next day but this second lot I got alot less of the flushed face but really dizzy and nauseous every time I moved and racing heart, just wondered if anyone has experienced anything similar

11 Replies
oldestnewest

I had terrible nausea and gastritis when i first started rituximab. I felt weak and sick for a week . They have since slow the infusion rate which has helped , though i had another course a week ago and felt nauseous again, i had anti nausea pills which helped. You should contact the rheumy nurse and tell her how you are feeling and see what she recommends . I have found the Nurse very helpful. I hor you settle down and feel better soon , best wishes 🌸

285641
285641 in reply to weathervane

Hi many thanks for your reply, sorry to read you felt bad too although reassuring I'm not the only one ! I think the speed it went in didn't help, because i was ok last time it went at full speed from the start but I was ok whilst there, it wasnt until next day it all started , I will phone the nurse tomorrow and see what she thinks, thanks again for the advice 😊

weathervane
weathervane in reply to 285641

It didn’t happen immediately with me either, but yes i think you are better phoning the nurse. Good luck 🌸

285641
285641 in reply to weathervane

Thank you and same to you too 😊

I have been on RTX since 2016 & have never been nauseous or dizzy.....I do agree the speed of the infusion does seem to affect the outcome. I seem settled on 5.5 hrs.

I would contact your Biologics nurse if I were you.

I'm just out the door to go for part two of my infusions.....will come back if I do get any different reaction tomorrow.

285641
285641 in reply to AgedCrone

Hi glad to hear you don't have any adverse reactions from it. Yes I think it was the faster speed that did it especially as I was ok last time but low and behold its gone today and woke with no joint pain ! Good luck today hope all goes well for you 😊

AgedCrone
AgedCrone in reply to 285641

If only the nurses would read the notes properly & not make their own decisions.

I have just driven myself home🚙 from my infusion....feeling fine......now.n

But I had a very unpleasant hour after the first 90 minutes. Didn't question anything....I just felt really woozy & light headed.....but it went on a bit, so I asked how fast the drip was set. ........whereby the nurse said "I thought you did OK on 5.5 so I thought you could try 5"! Grr!

I felt like saying. Please discuss next time...I did actually get it lowered.

I am now going to question what speed at EVERY INFUSION. Once the drip slowed down I felt much better & as I said I'm fine now...tired but OK....I was in the unit for 8 hrs....so early night tonight.

I guess it was clocking off time as they were washing the chairs & putting visitors chairs away when I was the last one to leave.

Now let's see how I feel in a couple of weeks!

285641
285641 in reply to AgedCrone

Oh No sorry to hear that........hope you're ok and remain so. Just shows you what a difference the speed makes but terrible nursing not to check with you first, I must say they're all brilliant at our unit but good to know you need to be aware hey! Hope you have a good nights rest and feel ok tomorrow and going forward 😊

AgedCrone
AgedCrone in reply to 285641

On re-reading my post I of course meant the infusion WENT UP to 6! I must be really confused !!

Thank you..I have just changed units...only a ten minute drive from home rather than 40 minutes & was I glad not to have that drive in the rush hour?

Nicely settled now with a rotating timed fan at each end of the bedroom...so hope to doze off soon & be a new woman in the morning!

G'night!

285641
285641 in reply to AgedCrone

Hi hope you had a nice cool night with those fans going and woke up a new woman ! Fingers crossed for you 😊

AgedCrone
AgedCrone in reply to 285641

Thank you..I did sleep well, but still feel washed out today. Unusual as I usually sail through Infusions.

i have put a BIG note in diary to check infusion speed before I'm even canulated in December. ...not that there is much I can do...if the RTX is working I will just say I want 5.5.....I'm not going to walk away am I?

I'm sure getting it too fast has discombobulated me...can't even get interested in the tennis.

No doubt tomorrow will be better.

You may also like...